An expository note on the existence of moments of fuller and HFUL estimators

John C. Chao, Jerry A. Hausman, Whitney K. Newey, Norman R. Swanson, Tiemen Woutersen

Research output: Chapter in Book/Report/Conference proceedingConference contribution

1 Scopus citations

Abstract

In a recent paper, Hausman, Newey, Woutersen, Chao, and Swanson (2012) propose a new estimator, HFUL (Heteroscedasticity robust Fuller), for the linear model with endogeneity. This estimator is consistent and asymptotically normally distributed in the many instruments and many weak instruments asymptotics. Moreover, this estimator has moments, just like the estimator by Fuller (1977). The purpose of this note is to discuss at greater length the existence of moments result given in Hausman et al. (2012). In particular, we intend to answer the following questions: Why does LIML not have moments? Why does the Fuller modification lead to estimators with moments? Is normality required for the Fuller estimator to have moments? Why do we need a condition such as Hausman et al. (2012), Assumption 9? Why do we have the adjustment formula?

Original languageEnglish (US)
Title of host publicationEssays in Honor of Jerry Hausman
EditorsBadi Baltagi, Carter Hill, Whitney Newey, Halbert White
Pages87-106
Number of pages20
DOIs
StatePublished - 2012

Publication series

NameAdvances in Econometrics
Volume29
ISSN (Print)0731-9053

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics

Keywords

  • Endogeneity
  • Existence of moments
  • Instrumental variables
  • Jackknife estimation
  • Many moments

Fingerprint Dive into the research topics of 'An expository note on the existence of moments of fuller and HFUL estimators'. Together they form a unique fingerprint.

  • Cite this

    Chao, J. C., Hausman, J. A., Newey, W. K., Swanson, N. R., & Woutersen, T. (2012). An expository note on the existence of moments of fuller and HFUL estimators. In B. Baltagi, C. Hill, W. Newey, & H. White (Eds.), Essays in Honor of Jerry Hausman (pp. 87-106). [17072653] (Advances in Econometrics; Vol. 29). https://doi.org/10.1108/S0731-9053(2012)0000029009